Indiana, 2007Flood and Damaging Winds in Indiana, June 27, 2007
June 27, 2007 · NWS IND · 10 events in 6 counties and zones
Storms, some containing heavy rain, moved across central Indiana on the evening of June 27th. The main damage was caused by thunderstorm winds and flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $103,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms, some containing heavy rain, moved across central Indiana on the evening of June 27th. The main damage was caused by thunderstorm winds and flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 27, 1:56 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 27, 1:56 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 PM EDT WED JUN 27 2007
.SHORT TERM...A CD FRONT WAS FM SRN WI TO NRN MO AND GENERATING
TSRA. WSR88D SHOWS DIURNAL TSRA DEVELOPING AHEAD OF THE FRONT NEAR
KLAF. DEW POINTS ARE QUITE MOIST ACRS THE ARE LINGERING AROUND 70. A
LIGHT SWERLY FLOW IS FOUND ACRS THE FA.
EXPECT DIURNAL CONVECTION LATE THIS AFTERNOON TO BEGIN TO DIMINISH
THIS EVENING AS DAYTIME HEATING IS LOST. UNTIL THE SCT TSRA WL
LINGER AS LI/S WL REMAIN NEAR -5 AND CAPES ARE AROUND 2K J/KG.
AFTER THE DIURNAL TSRA END TONIGHT A S/W WL APPROACH CENTRAL INDIANA
FROM THE MISSISSIPPI RVR VALLEY. DECENT SFC CONVERGENCE AS SEEN IN
THE THE LWR LVL Q VECTORS AHEAD OF THIS SYSTEM AS A CD FRONT
APPROACHES FROM THE NORTH. TSRA WILL BE GENERATED ALONG THE FRONT.
TIME SECTIONS SHOW A SATURATED COLUMN ALL NIGHT WITH STRONG OMEGA
MOVING INTO THE AREA AROUND 12Z. THUS HAVE HIGHLIGHTED BEST POPS
ACRS THE NW WHERE THE FRONT IS MOST LIKELY TO INTERACT FIRST. BETTER
CHCS FOR RAIN WL BE AFTER 12Z THU AT MOST CENTRAL INDIANA LOCATIONS.
AS FOR TEMPS PERSISTENCE LOOKS THE WAY TO GO AS DEWPOINTS AND
EXPECTED INCREASING CLOUD COVER WL NOT ALLOW MUCH IN THE WAY OF RAD
COOLING. USED A MAVMOS/METMOS BLEND...EXCEPT FOR SOME MINOR TWEAKS
IN EAST CENTRAL INDIANA.
&&
.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
THURSDAY...A COLD FRONT WILL ENTER THE NORTHERN CWA THURSDAY
MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF
THIS FRONT. PWATS ARE CLOSE TO 2 INCHES AND FREEZING LEVELS ARE 15K
PLUS SO HEAVY RAIN IS EXPECTED. UPPER LEVEL WINDS ARE NOT VERY
STRONG SO STORMS WILL ALSO BE SLOW MOVING WHICH COULD CREATE SHORT
TERM URBAN FLOODING PROBLEMS. WITH CLOUD COVER EXPECTED AND COOLER
H85 TEMPS BEHIND THE FRONT WENT WITH COOLER MOS TEMPS FOR HIGHS.
THURSDAY NIGHT MOISTURE WILL LINGER KEEPING CLOUDS OVER THE CWA.
WITH A CLOUDY SKY WENT WITH WARMER MOS NUMBERS.
FRIDAY...AS THE FRONT SLOWLY MOVES THROUGH THE CWA IT APPEARS TO
STALL OUT OVER THE SOUTHERN PORTION OF THE CWA. WITH THAT
POSSIBILITY HAVE KEPT IN A LOW CHANCE IN THE FAR SOUTH INTO FRIDAY
MORNING. CONTINUED H85 COOL ADVECTION WILL PREVENT TEMPS FROM RISING
TOO MUCH AND WILL LEAN MORE TOWARD A MOS AVERAGE. SOME SUN MAY BE
SEEN IN THE AFTERNOON ON FRIDAY BUT WILL EVENTUALLY FILL IN WITH CU.
BY FRIDAY EVENING THE FRONT AND ASSOCIATED MOISTURE WILL BE SOUTH
OF THE CWA.
SATURDAY THROUGH WEDNESDAY...A BLOCKING TYPE PATTERN SETS UP OVER
THE CONUS THROUGH THE EXTENDED PERIOD. THE GFS SHOWS A MORE
AMPLIFIED RIDGE KEEPING INDIANA IN NORTHWEST FLOW AND EVENTUALLY
BRINGS A CLOSED SFC LOW AND FRONT THROUGH THE STATE ON TUES
NIGHT/WED. THE ECMWF...WHICH HAS RECENTLY SHOWN MORE CONSISTENCY
THAN THE GFS...SHOWS LESS AMPLIFICATION AND DOES NOT SHOW THE
FRONTAL FEATURE THAT THE GFS DOES. THROW THE ENSEMBLES INTO THE MIX
AND THE GFS IS STILL AN OUTLIER. THEREFORE AT THIS TIME WILL NOT
INCLUDE A CHANCE OF PRECIP IN THE EXTENDED AND WILL USE MORE OF THE
ENSEMBLES/ECMWF FOR THIS TIME PERIOD.
TEMPS THROUGH THE EXTENDED WILL START OUT IN THE LOW 80S THROUGH THE
WEEKEND WITH OVERNIGHT LOWS IN THE 60S. THE BEGINNING OF THE
WORKWEEK WILL START A GRADUAL WARM UP WITH HIGHS POSSIBLY TOPPING
OUT IN THE LOW 90S BY MID WEEK.
&&
.AVIATION...DISCUSSION FOR 18Z TAFS
SOME REMNANT AC FROM THIS MORNING AND DEVELOPING DIURNAL CU THIS
AFTERNOON WILL KEEP VSBYS IN THE VFR RANGE. TEMPS ACRS THE FA ARE
REACHING THE CONVECTIVE TEMPERATURE...SO SOME ISOLATED VSBYS IN THE
MVFR RANGE MAY OCCUR IN TRWS. CURRENTLY...KIND-88D WAS STILL CLEAR
ACRS THE FA.
A S/W MOVING ALONG THE SRN EDGE OF THE WESTERLIES WL MOVE THRU OUR
FA OVERNIGHT AND INTO TOMORROW MORNING...ABUNDANT MOISTURE AND
SUFFICIENT LIFT ASSOCIATED WITH THE SEWRD MOVING S/W AND CD FRT
ALONG WITH FORECAST SB CAPES WELL IN EXCESS OF 1500 J/KG...WL LEAVE
VCTS FOR TOMORROW MORNING ACRS THE TERMINALS. DUE TO UNCERTAINTY
WITH TIMING THE TSRA EVENTS WL USE VCTS IN THE TAFS FOR NOW AND
UPDATE AS STORMS BECOME IMMINENT. WITH A WEAK SFC PRESSURE
GRADIENT...WL LEAVE LIGHT WINDS ACRS THE FA FOR TNGT AND TOMORROW.
IN SUMMARY...VFR CONDITIONS EXPECTED THROUGH THE TAFS EXCEPT DURING
OUR CHCS FOR TSRA...WHEN MVFR CONDITIONS WL BE POSSIBLE.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM/AVIATION...BF/JP
LONG TERM...SALLY
Hazardous weather outlook, Jun 27, 3:52 AM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 AM EDT WED JUN 27 2007
INZ021-028>031-035>049-051>057-060>062-280900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
452 AM EDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY RAIN
AND LIGHTNING WILL BE THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. HEAVY RAIN
RAIN IS POSSIBLE THURSDAY...HOWEVER...THESE STORMS ARE NOT EXPECTED
TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ063>065-067>072-280900-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
452 AM EDT WED JUN 27 2007 /352 AM CDT WED JUN 27 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY RAIN
AND LIGHTNING WILL BE THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS ARE POSSIBLE THURSDAY INTO FRIDAY MORNING. HEAVY
RAIN IS POSSIBLE ON THURSDAY...HOWEVER...THE STORMS ARE NOT EXPECTED
TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
CP
In the hours before
Special weather statement, Jun 27, 2:25 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
325 PM EDT WED JUN 27 2007
INZ030-037>039-272000-
BOONE-CLINTON-HAMILTON-TIPTON-
325 PM EDT WED JUN 27 2007
...STRONG THUNDERSTORMS MOVING THROUGH...
SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS CLINTON AND NORTHERN
BOONE COUNTIES THROUGH 400 PM. THESE STORMS WILL PRODUCE HAIL...
WIND GUSTS AROUND 40 MPH...AND HEAVY RAIN. THE STORMS WILL MOVE INTO
TIPTON AND NORTHERN HAMILTON COUNTIES AROUND 400 PM.
Event by event
7 thunderstorm wind, 2 lightning, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Madison
- When
- June 27, 4:00 PM EST
- Where
- Madison County, Anderson
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 40.100, -85.680
The Madison County Emergency Management Agency reported damage to a church steeple, windows out of a building, a power pole down, a tree on a car, and a tree onto a house.
Thunderstorm Wind, Henry
- When
- June 27, 6:10 PM EST
- Where
- Henry County, 1 mi E of Knightstown
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 39.800, -85.511
Law enforcement reported a roof of a house was damaged at 625 W and U.S. 40. Also, trees were blown down onto a house near Raysville.
Thunderstorm Wind, Owen
- When
- June 27, 6:15 PM EST
- Where
- Owen County, 1 mi S of Spencer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.266, -86.770
Trees were reported down on Pottersville Road due to damaging thunderstorm winds.
Lightning, Hancock
- When
- June 27, 6:30 PM EST
- Where
- Hancock County, Greenfield
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 39.780, -85.780
Lightning struck the Greenfield Police Department and damaged computers, a recorder, and the 911 system.
Lightning, Hancock
- When
- June 27, 6:30 PM EST
- Where
- Hancock County, Greenfield
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 39.780, -85.780
Lightning struck the Greater Greenfield Chamber of Commerce building during a brief thunderstorm on the evening of June 27th. They experienced phone line problems along with other malfunctioning equipment.
Flood, Owen
- When
- June 27, 7:00 PM EST to 9:00 PM EST
- Where
- Owen County, Spencer
- Cause
- Heavy Rain
- Property damage
- $11,000
- Reported by
- COOP Observer
- Coordinates
- 39.280, -86.770
Rainfall of 2.23 inches fell in 1 hour causing streets, including West Morgan Street and Vandalia Avenue, to flood in Spencer. Flooding also caused water damage to two businesses.
Thunderstorm Wind, Howard
- When
- June 27, 7:19 PM EST
- Where
- Howard County, Russiaville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.420, -86.270
Law enforcement reported trees down due to damaging thunderstorm winds.
Thunderstorm Wind, Henry
- When
- June 27, 7:45 PM EST
- Where
- Henry County, Raysville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.800, -85.520
A few trees were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Hancock
- When
- June 27, 7:45 PM EST
- Where
- Hancock County, 1 mi NE of Charlottesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.810, -85.607
Several large limbs were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Rush
- When
- June 27, 7:45 PM EST
- Where
- Rush County, Rushville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 39.620, -85.450
Trees were reported down at scattered locations across the county due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 27, 20071 death · $35,000 · 1 in hail · 23 events
- Flash Flooding and Hail in New York, June 27, 20071 death · 1 in hail · 25 events
- Damaging Winds and Lightning Strike in Maryland, June 27, 20071 death · 50 kt wind · 3 events
- Rip Current in Alabama, June 27, 20071 death · 1 event
- Flash Flooding and Flooding in Texas, June 27 to 30, 2007$2.4 million · 50 kt wind · 41 events
- Hail and Damaging Winds in Vermont, June 27, 2007$121,000 · 1 in hail · 19 events
- Hail and Damaging Winds in New York, June 27, 20074 injured · $15,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 27, 2007$109,000 · 52 kt wind · 13 events
- Damaging Winds in New Jersey, June 27, 2007$100,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Alabama, June 27, 20076 injured · $12,000 · 50 kt wind · 3 events
- Flash Flood and Heavy Rain in Kansas, June 27, 2007$120,000 · 2 events
- Flash Flood and Flood in Kansas, June 27 to 28, 2007$100,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33485, 33469, 33471, 35203, 35206, 33473, 33474, 33475, 33477, 33478.